Author Details :
Volume : 4, Issue : 3, Year : 2018
Article Page : 185-193
Introduction: Prescribed medications are intended to relieve sufferings during the course of illness. Occasionally due to the unpredictable pharmacological nature of the drug, the unique physiological condition of the patients and/or due to any other factors, drugs cause Adverse Drug Reactions (ADRs). Few of the ADRs are quite severe and if not adequately and promptly managed, may lead to serious complications and even death. Apart from this, the high frequency of obnoxious ADRs may also drive the patients to question the reliability of the given pharmacotherapy and that may further lead to medication nonadherance. Cutaneous ADRs are quite common and few of them are very severe which lead to significant comorbidities. Early identification of the condition as well as the culprit drug and omitting it at earliest holds the keystone in management and prevention of a more serious reaction. Thus, it is necessary to have a sound monitoring and reporting of cutaneous ADRs and also an adequate analysis and interpretation of their entire pattern of the occurrence.
Aim: To study the patterns of cutaneous adverse drug reactions with causality and severity assessment in tertiary care hospital.
Objective: To Identify, analyse and report cutaneous ADRs and drug classes responsible for the same.
Materials and Methods: A Prospective study was carried out over a period of 5 months among the out-patients and in-patients in Department of Skin and Venereal Diseases. A total of 35 patients were enrolled as per selection criteria. Chi-square test was applied in order to investigate whether the distribution of categorical variables differ from one another.
Result: Out of 35 patients enrolled in the study, 12 patients had maculopapular drug rash and the commonest causative drug was phenytoin. 9 patients in the study had fixed drug reaction, the commonest cause was nimesulide. 4 patients were of erythema multiforme, the commonest cause was NSAIDS. 3 patients each of Toxic Epidermal Necrolysis and Steven Johnson syndrome. There was 1 case of idiosyncratic drug toxicity due to methotrexate, 1 case of Drug Reaction with Eosinophilia and Systemic Symptoms due to phenytoin, 1 case of drug induced urticaria due to metronidazole and 1 case of bullous drug reaction.
Conclusion: After the cutaneous drug eruption was diagnosed and treated, Patients were counselled and provided with the ADR alert card provided for emergency condition.
Keywords: Adverse drug reactions, Cutaneous, Naranjo, Hartwig.
How to cite : Joshi D B, Mahajan R, Ninama K, Shukla F, Panchal C, A study of cutaneous adverse drug reaction patterns with causality and severity assessment at a tertiary care centre. IP Indian J Clin Exp Dermatol 2018;4(3):185-193
Copyright © 2018 by author(s) and IP Indian J Clin Exp Dermatol. This is an Open Access article distributed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (creativecommons.org)